MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490100
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that wile using bd prepstain¿ during staining process there was a probe touching one of the slides and cross-contamination occurred.Sample was re stained and no injuries or treatment change affected patient.The following information was provided by the initial reporter: tripath us ii - tablet contamination during the staining process, the laboratory physician identified only 1 case of cross-contaminated samples when viewed under the microscope.After investigation by fse, it was found that there was a probe touching one of the slides.Afterwards, the laboratory physician re-prepared the patient sample and re-stained it, which did not affect the test results or the treatment of the patient.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6.Investigation summary: complaint reports contamination on prepstain (catalog number 490100) serial number (b)(6).Complaint alleges during the staining process the laboratory technician identified cross-contaminated samples when viewed under the microscope.Customer stated no erroneous results reported.Service adjusted the parameters and position of the quad bundles.Laboratory technician re-prepared the samples and re-stained, post staining process the samples slides showed no contamination.Root cause attributed to quad bundles touching slides.This complaint is a confirmed failure of the instrument based on the service investigation.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2019.Service history review was performed for the instrument (b)(6) , and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "contamination / foreign matter.".
 
Event or Problem Description
It was reported that wile using bd prepstain¿ during staining process there was a probe touching one of the slides and cross-contamination occurred.Sample was re stained and no injuries or treatment change affected patient.The following information was provided by the initial reporter: tripath us ii - tablet contamination.During the staining process, the laboratory physician identified only 1 case of cross-contaminated samples when viewed under the microscope.After investigation by fse, it was found that there was a probe touching one of the slides.Afterwards, the laboratory physician re-prepared the patient sample and re-stained it, which did not affect the test results or the treatment of the patient.

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17039541
Report Number1119779-2023-00602
Device Sequence Number6412995
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public00382904901004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490100
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown